Alert archive / Mississippi / Tornado Warnings in 2014
Tornado Warning 24, NWS New Orleans, LA
NWS New Orleans, LA issued this tornado warning at Oct 13, 2014, 5:28 PM CDT for Walthall County, Mississippi. It was in force for 17 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 13, 2014, 5:28 PM CDT (22:28 UTC)
- Expired
- Oct 13, 2014, 5:45 PM CDT
- In force
- 17 min
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
County Walthall County, MS
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Oct 13, 1:39 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 10.5 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2055 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 562 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 156 m²/s²
- 0-3 km storm-relative helicity
- 204 m²/s²
- Significant tornado parameter
- 1.3
- Supercell composite
- 7.3
The text
As transmitted, in the capitals the NWS used until 2016.
815
WFUS54 KLIX 132228
TORLIX
MSC147-132245-
/O.NEW.KLIX.TO.W.0024.141013T2228Z-141013T2245Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
528 PM CDT MON OCT 13 2014
THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A
* TORNADO WARNING FOR...
WALTHALL COUNTY IN SOUTHERN MISSISSIPPI...
* UNTIL 545 PM CDT
* AT 526 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR DEXTER...OR
16 MILES SOUTHWEST OF COLUMBIA...MOVING NORTHEAST AT 35 MPH.
* THE TORNADO WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE
INDICATED COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
PLEASE FOLLOW OUR OFFICE ON BOTH FACEBOOK AND TWITTER FOR MORE
INFORMATION ON SEVERE WEATHER AND TO RELAY WEATHER REPORTS AND
PHOTOS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT MONDAY EVENING
FOR SOUTHEAST LOUISIANA AND SOUTHEASTERN MISSISSIPPI.
&&
LAT...LON 3117 9000 3114 9000 3114 8994 3113 8993
3111 8993 3105 9002 3110 9009 3119 9003
TIME...MOT...LOC 2228Z 218DEG 31KT 3110 9001
$$
CABWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this tornado warning went out at Oct 13, 2:25 PM CDT, 3 hours 3 minutes earlier.
Area forecast discussion, Oct 13, 2:25 PM CDT, 3 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
225 PM CDT MON OCT 13 2014
.UPDATE...
HAVE UPDATED ALL PRODUCTS FOR NEW TORNADO WATCH THAT WE JUST
ISSUED. IT INCLUDES THE ENTIRE AFTERNOON FCST PACKAGE AS WELL.
SQUALL LINE IS CURRENTLY DRAPED FROM JUST WEST OF JACKSON MS TO
EAST OF LAKE CHARLES AND MOVING EAST AT AROUND 40 MPH. STORMS JUST
AHEAD OF THIS LINE HAVE BEEN GRADUALLY INTENSIFYING WHILE RACING
NORTHEAST. MINOR ROTATION HAS BEEN NOTED WITH QUITE A FEW OF THEM.
THESE COULD RESULT IN A QUICK SPIN UP TORNADO. THE MAIN LINE SHOULD
BE IN THE NWRN ZONES AROUND POINT COUPEE W/IN THE HOUR AND INTO
BATON ROUGE IN THE NEXT 2 TO 3 HRS. FROM THERE THE LINE WILL BE
QUICKLY MOVING EAST...REACHING INTO NEW ORLEANS LATER IN THE
EVENING. MAIN THREATS ARE THE SAME AS BEFORE...DAMAGING
WIND AND TORNADOES. THE THREAT WILL LIKELY DIMINISH SEVERAL HOURS
EARLIER THAN PREVIOUS FORECAST...OR AROUND MIDNIGHT EVEN FOR THE
MS COAST.
LONG TERM FCST UNCHANGED.
MEFFER
&&
.PREV DISCUSSION... /ISSUED 835 AM CDT MON OCT 13 2014/
UPDATE...
SOUNDING DISCUSSION...
NO PROBLEMS WITH THE FLIGHT THIS MORNING. MUCH DRIER THIS MORNING
BUT VERY UNSTABLE WITH A PW OF 1.57 INCHES AND AN LI OF -6.7. A
GOOD BIT OF SHEAR THIS MORNING WITH WINDS RAPIDLY INCREASING WITH
HEIGHT AND A HELICITY VALUE OF 216. CAPE VALUES APPROACHING THE
3000 LEVELS...THEREFORE THE THREAT OF SEVERE WEATHER EXPECTED TO
INCREASE LATER TODAY INTO THE EVENING HOURS. DAMAGING STRAIGHT
LINE WINDS AND ISOLATED TORNADOES WILL BE THE PRIMARY THREAT ALONG
AND AHEAD OF A SQUALL LINE. A STRONG SOUTH...SOUTHEASTERLY FLOW IN
THE LOWEST LEVELS WITH A SOUTH TO SOUTHWESTERLY FLOW IN THE MIDDLE
AND UPPER LEVELS. AIRMASS VERY MOIST IN THE LOWEST LEVELS BELOW
900 MB WITH A RELATIVELY DRY AIRMASS ABOVE 900 MB.
PREV DISCUSSION... /ISSUED 444 AM CDT MON OCT 13 2014/
SHORT TERM...
THE MAIN CONCERNS WILL DEFINITELY BE IN THE SHORT-TERM AS A
VIGOROUS FALL STORM IS CURRENTLY UNDERWAY AND EVOLVING OVER THE
LOWER PLAINS STATES. A WELL DEFINED SQUALL LINE HAS DEVELOPED FROM
NORTHERN ARKANSAS AND EXTENDING TO SOUTH OF THE DALLAS-FORT WORTH
METROPLEX THIS MORNING. THE EASTWARD PROGRESSION IS MEASURED AT 25
KNOTS AND CURRENTLY OUT-RUNNING THE UPPER SUPPORT. THE LOWER LOBE
OF UPPER TROUGH GAINS AMPLITUDE THROUGHOUT THE DAY AND BECOMES
NEUTRALLY TILTED BY THIS EVENING UPON ARRIVAL INTO THE FORECAST
AREA. SEVERAL CONVECTIVE WATCHES AND A FEW WARNINGS ALREADY ARE IN
PLACE AHEAD OF THIS SQUALL AND ADDITIONAL ISSUANCES CAN BE
EXPECTED EASTWARD THROUGH THIS EVENING. GIVEN FORWARD
PROGRESS...BEST ARRIVAL TIMING APPEARS TO BE KBTR AROUND 7
PM...KMCB 8 PM...KHDC 830 PM...KASD/KMSY 930 PM...KGPT/KBIX 11
PM...KPQL AROUND MIDNIGHT. CHAP GUIDANCE OFF THE GFS IS SHOWING
SOME FAST TIMING ISSUES BUT THE POTENTIAL IMPACTS ARE ACCEPTABLE.
KBTR/KMCB MODEL SOUNDINGS ARE INDICATING HIGH END EF1 TORNADO
POTENTIAL...GUSTS TO 71 MPH. POINTS EAST ARE INDICATED TO BE JUST
ABOVE SEVERE THRESHOLDS AND POINTS SOUTH OF THE LAKE WERE
INDICATED TO BE SUB-SEVERE. PRECIPITATION TOTALS FROM CHAP WERE
CLOSE TO 2 INCHES OVER A SHORT DURATION BETWEEN 00Z-06Z. BY
COMPARISON... THE NAM MODEL GUIDANCE MAINTAINED SUB-SEVERE
POTENTIALS AT ALL LOCATIONS AND APPEARS TO BE UNDER PERFORMING WITH
THIS SYSTEM. THE GFS BASED GUIDANCE WILL BE THE BASIS FOR HWO AND
CONSISTENT WITH SPC OUTLOOK GUIDANCE. WE DO ANTICIPATE MOST OR ALL
OF THE FORECAST AREA TO BE PLACE UNDER A WATCH AT SOME POINT MID
TO LATE AFTERNOON HOURS.
SHARP UPPER TROUGH AXIS SHOULD PASS TO THE EAST OF THE FORECAST
AREA NEAR DAYBREAK TUESDAY WITH HIGH PRESSURE THEN BUILDING INTO
THE AREA. SEVERE STORM THREAT WILL END WITH FRONTAL PASSAGE FROM
WEST TO EAST. DRIER CONDITIONS MOVE INTO THE AREA FOR TUESDAY
ALONG WITH DECENT COLD AIR ADVECTION THAT NEUTRALIZES LATER
TUESDAY.
LONG TERM...
THE EXTENDED PORTION OF THIS PACKAGE IS ESSENTIALLY A TEMPERATURE
FORECAST WITH DRY CONDITIONS EXPECTED INTO NEXT WEEKEND. A STEADY
WARMING TREND ONSETS WEDNESDAY ONWARD AND MOISTURE WILL GRADUALLY
INCREASE BY NEXT WEEKEND. 24/RR
AVIATION...
A SCATTERED TO BROKEN CLOUD DECK RANGING AROUND 2000-2500 FEET WILL
KEEP MVFR CONDITIONS IN PLACE AT ALL OF THE TERMINALS THROUGH THE
MORNING HOURS. AFTER 18Z...SOUTHERLY WINDS WILL INCREASE TO AROUND
15 KNOTS WITH HIGHER GUSTS AS A STRONG LOW LEVEL JET BEGINS TO MOVE
INTO THE LOWER MISSISSIPPI VALLEY. AS SHEAR AND OVERALL INSTABILITY
INCREASES...SCATTERED STRONG CONVECTION WILL BEGIN TO DEVELOP OVER
THE AREA. PERIODS OF IFR AND POSSIBLY LIFR CONDITIONS WILL IMPACT
THE TERMINALS AS THIS CONVECTION MOVES THROUGH. STRONG WIND GUSTS
WILL ALSO BE POSSIBLE. A SQUALL LINE WILL THEN ACCOMPANY A COLD
FRONT AS IT SWEEPS THROUGH THE AREA BETWEEN 00Z AND 10Z TONIGHT.
THE LINE SHOULD IMPACT AREAS AROUND BTR BETWEEN 00Z AND 04Z.
MCB...HDC...MSY...NEW...AND HUM WILL BE IMPACTED BETWEEN 02Z AND
06Z. ASD AND GPT WILL SEE IMPACTS FROM AROUND 06Z THROUGH 10Z.
VERY STRONG WIND GUSTS AND SOME HAIL WILL BE POSSIBLE AS THIS LINE
OF STORMS MOVES THROUGH TONIGHT. 32
MARINE...
STRENGTHENING ONSHORE FLOW IN ADVANCE OF DEEPENING STORM SYSTEM IN
THE PLAINS PROMPTED THE ISSUANCE OF SMALL CRAFT ADVISORY FOR
TODAY...THOUGH WIND CRITERIA MAY BE MARGINAL THIS MORNING. MAIN
CONCERNS WILL BE EVENTUAL SQUALL LINE DEVELOPMENTS BY THIS EVENING
THAT WILL LIKELY GENERATE GUSTS 35-50 KNOTS OVER THE GULF WATERS
OVERNIGHT. AS COLD AIR ADVECTION OVERTAKES THE NORTH GULF TOWARDS
TUESDAY MORNING...WEST AND NORTHWEST WINDS WILL CONTINUE TO BE
GUSTY JUST BELOW GALE FORCE TUESDAY MORNING BEFORE COLD AIR
ADVECTION ABATES LATE MORNING FROM WEST TO EAST. WIND AND SEA
CONDITIONS SHOULD SETTLE TO LESSER LEVELS LATE TUESDAY AND PREVAIL
THROUGH THE REMAINDER OF THE WEEK. THERE MAY BE SOME DRAINAGE WIND
ENHANCEMENTS OVER MISSISSIPPI SOUND TUESDAY NIGHT AND EARLY
WEDNESDAY MORNING BUT THIS SHOULD REMAIN CONFINED TO THE NEAR
SHORE AREAS FOR THE MOST PART. 24/RR
DECISION SUPPORT...
DSS CODE...ORANGE.
DEPLOYED...NONE.
ACTIVATION...AMATEUR RADIO NETWORK AND HIGH IMPACT DESK THIS PM.
ACTIVITIES...SLURRY SUPPORT...MONITORING SEVERE WEATHER.
DECISION SUPPORT SERVICES (DSS) CODE LEGEND
GREEN = NO WEATHER IMPACTS THAT REQUIRE ACTION
BLUE = LONG FUSED WATCH/WARNING/ADVISORY IN EFFECT OR HIGH
VISIBILITY EVENT
YELLOW = HEIGHTENED IMPACTS WITH SHORT FUSED
WATCH/WARNING/ADVISORY ISSUANCES; RADAR SUPPORT
ORANGE = HIGH IMPACTS - SLIGHT TO MODERATE RISK SEVERE; NEARBY
TROPICAL EVENTS; HAZMAT OR OTHER LARGE EPISODES
RED = FULL ENGAGEMENT FOR MODERATE TO HIGH RISK SVR
AND/OR DIRECT TROPICAL THREATS; EVENTS OF NATIONAL
SIGNIFICANCE.
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 59 74 51 76 / 100 10 0 0
BTR 58 74 51 76 / 90 10 0 0
ASD 62 75 52 77 / 90 10 0 0
MSY 65 74 59 76 / 90 10 0 0
GPT 67 76 52 76 / 90 20 0 0
PQL 67 75 53 76 / 90 20 0 0
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 11 AM TUESDAY FOR THE FOLLOWING
ZONES: BRETON SOUND...CHANDELEUR SOUND...COASTAL WATERS
FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI
RIVER OUT 20 NM...COASTAL WATERS FROM PASCAGOULA MS TO
STAKE ISLAND LA FROM 20 TO 60 NM...COASTAL WATERS FROM
PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM...COASTAL WATERS
FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60
NM...COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA
RIVER OUT 20 NM...COASTAL WATERS FROM STAKE ISLAND LA TO
THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60
NM...COASTAL WATERS FROM THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60
NM...COASTAL WATERS FROM THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM...LAKE
BORGNE...LAKE PONTCHARTRAIN AND LAKE MAUREPAS...AND
MISSISSIPPI SOUND.
MS...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 11 AM TUESDAY FOR THE FOLLOWING
ZONES: BRETON SOUND...CHANDELEUR SOUND...COASTAL WATERS
FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI
RIVER OUT 20 NM...COASTAL WATERS FROM PASCAGOULA MS TO
STAKE ISLAND LA FROM 20 TO 60 NM...COASTAL WATERS FROM
PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM...COASTAL WATERS
FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60
NM...COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA
RIVER OUT 20 NM...COASTAL WATERS FROM STAKE ISLAND LA TO
THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60
NM...COASTAL WATERS FROM THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60
NM...COASTAL WATERS FROM THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM...LAKE
BORGNE...LAKE PONTCHARTRAIN AND LAKE MAUREPAS...AND
MISSISSIPPI SOUND.
&&Hazardous weather outlook, Oct 13, 2:07 PM CDT, 3 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 207 PM CDT MON OCT 13 2014 GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037- 039-040-046>050-056>072-MSZ068>071-077-080>082-140715- LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND- LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT 20 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM- COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60 NM- COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA- WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE- EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES- ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON- ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE- LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON- LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA- SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER- HANCOCK-HARRISON-JACKSON- 207 PM CDT MON OCT 13 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS AHEAD OF AN APPROACHING COLD FRONT THIS AFTERNOON AND EVENING. A SQUALL LINE IS EXPECTED TO MOVE ACROSS THE AREA OVER THE NEXT SEVERAL HOURS. THE MAIN THREATS WILL BE STRAIGHT LINE WINDS... ISOLATED TORNADOES...HAIL...AND LOCALLY HEAVY DOWNPOURS. A TORNADO WATCH HAS BEEN ISSUED FOR THESE THREATS AND IS IN EFFECT UNTIL 10 PM FOR ALL OF SOUTHEAST LOUISIANA AS WELL AS SOUTHWEST AND COASTAL MISSISSIPPI. STRONG SOUTH WINDS OF 20 TO 25 KNOTS HAVE DEVELOPED OVER THE MARINE AREAS. THESE WINDS WILL SHIFT TO THE WEST AND NORTHWEST TONIGHT AS A COLD FRONT SWEEPS THROUGH THE AREA. DUE TO THESE EXPECTED WINDS...A SMALL CRAFT ADVISORY IS IN EFFECT FOR ALL OF THE MARINE ZONES INCLUDING THE SOUNDS AND TIDAL LAKES THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE SMALL CRAFT ADVISORY WILL CONTINUE INTO TUESDAY MORNING AS STRONG NORTHWEST WINDS OF 20 TO 25 KNOTS CONTINUE. WINDS WILL EASE IN THE AFTERNOON HOURS AS HIGH PRESSURE SETTLES OVER THE AREA. OTHERWISE...HAZARDOUS WEATHER IS NOT EXPECTED DURING THE PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED AT THIS TIME.
In the hours before
Special weather statement, Oct 13, 1:58 PM CDT, 3 hours 30 minutes before
MSZ068-131945-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
158 PM CDT MON OCT 13 2014
...STRONG THUNDERSTORM MOVING NORTHEAST AFFECTING WILKINSON COUNTY...
AT 155 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 19 MILES NORTHEAST OF SIMMESPORT...OR ABOUT 6
MILES NORTH OF FORT ADAMS...MOVING NORTHEAST AT 50 MPH.
THE STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...
WOODVILLE...DOLOROSA AND CENTREVILLE
THE PRIMARY THREATS FROM THIS STORM ARE CONTINUOUS LIGHTNING...SUB
SEVERE HAIL UP TO NICKEL SIZE...AND WIND GUSTS TO NEAR 50 MPH...WHICH
COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK
SHELTER IN A SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT MONDAY EVENING
FOR SOUTHEAST LOUISIANA AND SOUTHEASTERN MISSISSIPPI.
BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED
TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR
FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3133 9110 3128 9106 3100 9107 3100 9158
3102 9159 3106 9157 3111 9163 3114 9163
3124 9156 3122 9152 3124 9149 3128 9150
3133 9147 3132 9143 3138 9127 3138 9122
TIME...MOT...LOC 1858Z 223DEG 42KT 3120 9156
MJHSpecial weather statement, Oct 13, 2:41 PM CDT, 2 hours 47 minutes before
LAZ039-MSZ071-132015-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
241 PM CDT MON OCT 13 2014
...STRONG THUNDERSTORM MOVING NORTH AFFECTING WALTHALL COUNTY...
WASHINGTON PARISH...
AT 239 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 8 MILES NORTH OF BOGALUSA...OR ABOUT 4 MILES WEST
OF VARNADO...MOVING NORTH AT 45 MPH.
THE STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...ANGIE
THE PRIMARY THREAT FROM THIS STORM IS WIND GUSTS 40 TO 50 MPH...WHICH
COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK
SHELTER IN A SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT MONDAY EVENING
FOR SOUTHEAST LOUISIANA AND SOUTHEASTERN MISSISSIPPI.
LAT...LON 3113 8993 3108 8991 3108 8984 3107 8983
3101 8983 3100 8975 3079 8987 3086 9006
3114 8994
TIME...MOT...LOC 1941Z 197DEG 41KT 3092 8989Special weather statement, Oct 13, 4:11 PM CDT, 1 hour 17 minutes before
MSZ082-132215- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 411 PM CDT MON OCT 13 2014 ...STRONG THUNDERSTORM MOVING NORTHEAST AFFECTING JACKSON COUNTY... AT 410 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 11 MILES NORTHWEST OF ESCATAWPA...OR ABOUT 3 MILES WEST OF VANCLEAVE...MOVING NORTHEAST AT 35 MPH. THE STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...WADE THE PRIMARY THREAT FROM THIS STORM IS WIND GUSTS TO NEAR 45 MPH... WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED. THIS STORM IS SHOWING A LITTLE ROTATION WITH IT AND IF IT CONTINUES TO INTENSIFY A TORNADO WARNING MAY BE NEEDED. A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT MONDAY EVENING FOR SOUTHEAST LOUISIANA AND SOUTHEASTERN MISSISSIPPI. LAT...LON 3043 8864 3051 8888 3074 8888 3074 8847 TIME...MOT...LOC 2111Z 205DEG 29KT 3056 8872
Special weather statement, Oct 13, 4:24 PM CDT, 1 hour 4 minutes before
LAZ039-071-072-MSZ070-071-132230-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
424 PM CDT MON OCT 13 2014
...STRONG THUNDERSTORM MOVING NORTHEAST AFFECTING WALTHALL COUNTY...
SOUTHERN TANGIPAHOA PARISH...NORTHERN TANGIPAHOA PARISH...PIKE
COUNTY...WASHINGTON PARISH...
AT 422 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM ALONG A LINE EXTENDING FROM 13 MILES SOUTHEAST OF
MCCOMB TO 11 MILES NORTHWEST OF FRANKLINTON TO 9 MILES EAST OF
AMITE...MOVING NORTHEAST AT 60 MPH.
THE STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...
FRANKLINTON...TYLERTOWN...SALEM...VARNADO...ANGIE AND DEXTER
THE PRIMARY THREAT FROM THESE STORMS IS WIND GUSTS 40 TO 50 MPH...
WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS.
SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE
PASSED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT MONDAY EVENING
FOR SOUTHEAST LOUISIANA AND SOUTHEASTERN MISSISSIPPI.
LAT...LON 3134 9004 3124 9004 3114 9000 3114 8994
3108 8991 3108 8984 3101 8983 3100 8978
3085 8980 3070 9016 3071 9025 3066 9025
3058 9043 3090 9037 3121 9037 3136 9024
3136 9011
TIME...MOT...LOC 2124Z 212DEG 50KT 3114 9028 3096 9029
3073 9034Local storm report, Oct 13, 5:04 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
504 PM CDT MON OCT 13 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0501 PM TSTM WND DMG 5 NNE BATON ROUGE 30.52N 91.09W
10/13/2014 EAST BATON ROUGE LA TRAINED SPOTTER
4 TO 5 TREES AND PATIO COVER DOWN.
&&
GPHILLIPLocal storm report, Oct 13, 5:19 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
519 PM CDT MON OCT 13 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM TSTM WND DMG 5 W GREENWELL SPRINGS 30.58N 91.08W
10/13/2014 EAST BATON ROUGE LA FIRE DEPT/RESCUE
TREE DOWN ACROSS ROAD. LOCATION AT 13605 BROWN RD.
CENTRAL, LA 70714.
&&
GPHILLIPThe office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 13, 1:58 PM CDT | Special Weather Statement | LIX | Wilkinson | 47 min |
| Oct 13, 2:12 PM CDT | Severe Thunderstorm Warning | LIX | Wilkinson | 48 min |
| Oct 13, 4:11 PM CDT | Special Weather Statement | LIX | Jackson | 64 min |
| Oct 13, 4:24 PM CDT | Special Weather Statement | LIX | Walthall | 66 min |
| Oct 13, 4:41 PM CDT | Tornado Warning | LIX | Harrison | 19 min |
| Oct 13, 4:45 PM CDT | Tornado Warning | LIX | Walthall | 45 min |
| Oct 13, 4:57 PM CDT | Severe Thunderstorm Warning | LIX | Amite, Pike | 34 min |
| Oct 13, 4:59 PM CDT | Tornado Warning | LIX | Jackson | 16 min |
| Oct 13, 5:08 PM CDT | Tornado Warning | LIX | Harrison, Jackson | 22 min |
| Oct 13, 5:19 PM CDT | Severe Thunderstorm Warning | LIX | Pike | 23 min |
| Oct 13, 5:21 PM CDT | Tornado Warning | LIX | Jackson | 24 min |
| Oct 13, 5:21 PM CDT | Tornado Warning | LIX | Jackson | 24 min |
| Oct 13, 5:39 PM CDT | Severe Thunderstorm Warning | LIX | Walthall | 36 min |
| Oct 13, 5:50 PM CDT | Severe Thunderstorm Warning | LIX | Walthall | 25 min |
| Oct 13, 6:04 PM CDT | Severe Thunderstorm Warning | LIX | Pearl River | 41 min |
| Oct 13, 6:07 PM CDT | Severe Thunderstorm Warning | LIX | Hancock | 38 min |
| Oct 13, 6:17 PM CDT | Severe Thunderstorm Warning | LIX | Pearl River | 43 min |
| Oct 13, 6:35 PM CDT | Severe Thunderstorm Warning | LIX | Hancock | 40 min |
Nearby
Tornado Warnings in Mississippi, 2014Every tornado warning in 2014Tornadoes in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.